Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 160, NWS North Platte, NE

May 25, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 7:43 PM MDT for Cherry County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 7:43 PM MDT (01:43 UTC)
Expired
May 25, 2007, 8:45 PM MDT
In force
62 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260143
SVRLBF
NEC031-260245-
/O.NEW.KLBF.SV.W.0160.070526T0143Z-070526T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 945 PM CDT(845 PM MDT)

* AT 842 PM CDT(742 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF BIG
  ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA TO 9 MILES SOUTHEAST OF
  SPECKEL MEIR LAKE...OR ALONG A LINE EXTENDING FROM 20 MILES
  SOUTHWEST OF VALENTINE TO 18 MILES NORTHWEST OF MULLEN...AND MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 97
  CROSSING BIG CREEK AND 8 MILES SOUTH OF SCHLAGEL CREEK STATE
  WILDLIFE MANAGEMENT AREA BY 850 PM CDT...
  VALENTINE NATIONAL WILDLIFE REFUGE BY 900 PM CDT...
  HIGHWAY 83 CROSSING GOOSE CREEK BY 920 PM CDT...
  BROWNLEE BY 925 PM CDT...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER BY 930 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4278 10083 4244 10135 4209 10168 4209 10022
      4279 10021

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 260205
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT FRI MAY 25 2007

NEC031-260245-
/O.CON.KLBF.SV.W.0160.000000T0000Z-070526T0245Z/
CHERRY NE-
905 PM CDT FRI MAY 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT(845 PM MDT) FOR SOUTHEASTERN CHERRY COUNTY...

AT 903 PM CDT(803 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VALENTINE
NATIONAL WILDLIFE REFUGE TO 9 MILES SOUTHWEST OF HIGHWAY 97 MILE
MARKER 80...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
VALENTINE TO 11 MILES NORTHWEST OF MULLEN...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 97 MILE
  MARKER 80 BY 810 PM MDT...
  VALENTINE NATIONAL WILDLIFE REFUGE BY 915 PM CDT...
  HIGHWAY 83 CROSSING GOOSE CREEK BY 940 PM CDT...
  BROWNLEE...HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND 7 MILES
  SOUTHWEST OF WOOD LAKE BY 945 PM CDT...

LAT...LON 4274 10062 4245 10102 4210 10145 4209 10022
      4279 10021

$$

MASEK
000 
WWUS53 KLBF 260244
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT FRI MAY 25 2007

NEC031-260254-
/O.EXP.KLBF.SV.W.0160.000000T0000Z-070526T0245Z/
CHERRY NE-
944 PM CDT FRI MAY 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY COUNTY
EXPIRES AT 945 PM CDT(845 PM MDT)...

LAT...LON 4274 10062 4245 10102 4210 10145 4209 10022
      4279 10021

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:36 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 25, 4:36 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI MAY 25 2007

.UPDATE...
ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO
OTHER CHANGES.

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/

DISCUSSION...
ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN
NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS
EVENING WILL OVERSHADOW WIND ADZY CONDITIONS.

UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH
DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG
WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS

THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG
LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND
CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE
AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR
ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE
SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY
RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED
CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE
WEATHER EVENT.

SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL
TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE
VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON
LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY
NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST
CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS
A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK
ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY
NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS
SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE
TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND
RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE
OFFICIAL FCST IS FOR LOWER 70S.

MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE
NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY
WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED
LIMITING RAIN CHCS TO JUST ISOLATED TSTM.

MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT.
A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT
FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS.
THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO
MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE.
WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL
UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP.

WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY
ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE
GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR
ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE
THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH
PRESSURE SYSTEM.

AVIATION...
GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST
THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE
WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND
POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z
BEHIND A COLD FRONT WITH WINDS BECOMING NW.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 2:35 PM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT FRI MAY 25 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-262045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK
EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE
STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH
TO CURTIS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND
NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY.

AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS-
NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO
THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY
WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS.

AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER...
ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE
THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA
WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING.

BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE
RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES
OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS/JMC

In the hours before

Local storm report, May 25, 7:25 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             28 NNE HYANNIS          42.37N 101.55W
05/25/2007  E0.88 INCH       CHERRY             NE   PUBLIC

            NICKEL SIZED HAIL LASTING APPROXIMATELY 5 MINUTES
            COVERING THE GROUND.

&&

AODER
Local storm report, May 25, 7:35 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             4 N HYANNIS             42.06N 101.76W
05/25/2007  E1.00 INCH       GRANT              NE   CO-OP OBSERVER

            QUARTER SIZED HAIL REPORTED COVERING THE GROUND.

&&

AODER
Local storm report, May 25, 7:43 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 N HYANNIS             42.06N 101.76W
05/25/2007  E1.25 INCH       GRANT              NE   NWS EMPLOYEE

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:47 PM MDTSevere Thunderstorm WarningLBFCherry58 min
May 25, 7:22 PM MDTSevere Thunderstorm WarningLBFGrant38 min
May 25, 7:57 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker63 min
May 25, 9:10 PM MDTSevere Thunderstorm WarningLBFHooker, Thomas50 min
May 25, 9:14 PM MDTSevere Thunderstorm WarningLBFArthur46 min
May 25, 9:57 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson63 min
May 25, 11:09 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.